Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Georgian Mathematical Journal

Editor-in-Chief: Kiguradze, Ivan / Buchukuri, T.

Editorial Board: Kvinikadze, M. / Bantsuri, R. / Baues, Hans-Joachim / Besov, O.V. / Bojarski, B. / Duduchava, R. / Engelbert, Hans-Jürgen / Gamkrelidze, R. / Gubeladze, J. / Hirzebruch, F. / Inassaridze, Hvedri / Jibladze, M. / Kadeishvili, T. / Kegel, Otto H. / Kharazishvili, Alexander / Kharibegashvili, S. / Khmaladze, E. / Kiguradze, Tariel / Kokilashvili, V. / Krushkal, S. I. / Kurzweil, J. / Kwapien, S. / Lerche, Hans Rudolf / Mawhin, Jean / Ricci, P.E. / Tarieladze, V. / Triebel, Hans / Vakhania, N. / Zanolin, Fabio

IMPACT FACTOR 2018: 0.551

CiteScore 2018: 0.52

SCImago Journal Rank (SJR) 2018: 0.320
Source Normalized Impact per Paper (SNIP) 2018: 0.711

Mathematical Citation Quotient (MCQ) 2017: 0.23

See all formats and pricing
More options …
Ahead of print


On the convergence of difference schemes for the generalized BBM–Burgers equation

Givi Berikelashvili
  • Corresponding author
  • A. Razmadze Mathematical Institute of I. Javakhishvili Tbilisi State University, 6 Tamarashvili Str., 0177; and Department of Mathematics, Georgian Technical University, 77 Kostava Str., Tbilisi 0175, Georgia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Manana Mirianashvili
  • Muskhelishvili Institute of Computational Mathematics of the Georgian Technical University, 4 Grigol Peradze Str., Tbilisi 0131, Georgia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-11-14 | DOI: https://doi.org/10.1515/gmj-2018-0075


A three-level finite difference scheme is studied for the initial-boundary value problem of the generalized Benjamin–Bona–Mahony–Burgers equation. The obtained algebraic equations are linear with respect to the values of the desired function for each new level. The unique solvability and absolute stability of the difference scheme are shown. It is proved that the scheme is convergent with the rate of order k-1 when the exact solution belongs to the Sobolev space W2k(Q), 1<k3.

Keywords: Generalized BBM–Burgers equation; difference scheme; absolutely stable; scale of convergence rate estimates; Sobolev space

MSC 2010: 65M06; 65M12; 76B15


  • [1]

    K. Al-Khaled, S. Momani and A. Alawneh, Approximate wave solutions for generalized Benjamin–Bona–Mahony–Burgers equations, Appl. Math. Comput. 171 (2005), no. 1, 281–292. Google Scholar

  • [2]

    M. Alquran and K. Al-Khaled, Sinc and solitary wave solutions to the generalized Benjamin–Bona–Mahony–Burgers equations, Phys. Scripta 83 (2011), no. 6, Article ID 065010. Web of ScienceGoogle Scholar

  • [3]

    G. Berikelashvili, Construction and analysis of difference schemes for some elliptic problems, and consistent estimates of the rate of convergence, Mem. Differ. Equ. Math. Phys. 38 (2006), 1–131. Google Scholar

  • [4]

    G. Berikelashvili and M. Mirianashvili, On the convergence of difference schemes for generalized Benjamin–Bona–Mahony equation, Numer. Methods Partial Differential Equations 30 (2014), no. 1, 301–320. Web of ScienceCrossrefGoogle Scholar

  • [5]

    J. H. Bramble and S. R. Hilbert, Bounds for a class of linear functionals with applications to Hermite interpolation, Numer. Math. 16 (1971), no. 4, 362–369. CrossrefGoogle Scholar

  • [6]

    H.-T. Che, X.-T. Pan, L.-M. Zhang and Y.-J. Wang, Numerical analysis of a linear-implicit average scheme for generalized Benjamin–Bona–Mahony–Burgers equation, J. Appl. Math. 2012 (2012), Article ID 308410. Web of ScienceGoogle Scholar

  • [7]

    M. Dehghan, M. Abbaszadeh and A. Mohebbi, The numerical solution of nonlinear high dimensional generalized Benjamin–Bona–Mahony–Burgers equation via the meshless method of radial basis functions, Comput. Math. Appl. 68 (2014), no. 3, 212–237. CrossrefWeb of ScienceGoogle Scholar

  • [8]

    T. Dupont and R. Scott, Polynomial approximation of functions in Sobolev spaces, Math. Comp. 34 (1980), no. 150, 441–463. CrossrefGoogle Scholar

  • [9]

    B. S. Jovanović, The Finite Difference Method for Boundary-Value Problems with Weak Solutions, Posebna Izdanja 16, Matematički Institut, Belgrade, 1993. Google Scholar

  • [10]

    R. D. Lazarov and V. L. Makarov, Convergence of the method of nets and the method of lines for multidimensional problems of mathematical physics in classes of generalized solutions (in Russian), Dokl. Akad. Nauk SSSR 259 (1981), no. 2, 282–286. Google Scholar

  • [11]

    R. D. Lazarov, V. L. Makarov and A. A. Samarskiĭ, Application of exact difference schemes for constructing and investigating difference schemes on generalized solutions (in Russian), Mat. Sb. (N.S.) 117(159) (1982), no. 4, 469–480. Google Scholar

  • [12]

    K. Rektorys, Variational Methods in Mathematics, Science and Engineering, Springer, Dordrecht, 2012. Google Scholar

  • [13]

    A. A. Samarskiĭ, The Theory of Difference Schemes, Monogr. Textb. Pure Appl. Math. 240., Marcel Dekker, New York, 2001. Google Scholar

  • [14]

    A. A. Samarskiĭ, R. D. Lazarov and V. L. Makarov, Difference Shemes for Differential Equations with Generalized Solutions (in Russian), Visshaja Shkola, Moscow, 1987. Google Scholar

  • [15]

    H. Yin, H. Zhao and J. Kim, Convergence rates of solutions toward boundary layer solutions for generalized Benjamin–Bona–Mahony–Burgers equations in the half-space, J. Differential Equations 245 (2008), no. 11, 3144–3216. CrossrefWeb of ScienceGoogle Scholar

  • [16]

    H. Zhao and B. Xuan, Existence and convergence of solutions for the generalized BBM–Burgers equations with dissipative term, Nonlinear Anal. 28 (1997), no. 11, 1835–1849. CrossrefGoogle Scholar

  • [17]

    T. Zhao, X. Zhang, J. Huo, W. Su, Y. Liu and Y. Wu, Optimal error estimate of Chebyshev-Legendre spectral method for the generalised Benjamin–Bona–Mahony–Burgers equations, Abstr. Appl. Anal. 2012 (2012), Article ID 106343. Web of ScienceGoogle Scholar

About the article

Received: 2016-10-12

Revised: 2016-12-25

Accepted: 2016-12-30

Published Online: 2018-11-14

Citation Information: Georgian Mathematical Journal, ISSN (Online) 1572-9176, ISSN (Print) 1072-947X, DOI: https://doi.org/10.1515/gmj-2018-0075.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in